Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 76, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 22, 2000, 1:49 PM EDT for Hamilton County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 22, 2000, 1:49 PM EDT (17:49 UTC)
- Expired
- May 22, 2000, 2:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Hamilton County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 2:05 PM EDT | Hail 0.75 | Jasper, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
555 WUUS52 KJAX 221749 SVRJAX FLC047-221845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 149 PM EDT MON MAY 22 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN NORTHERN FLORIDA * UNTIL 245 PM EDT * AT 149 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER WEST LAKE...OR ABOUT 6 MILES SOUTH OF JENNINGS...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JASPER AND JENNINGS BY 150 PM EDT... BELMONT BY 200 PM EDT... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:50 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 22, 9:50 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 AM EDT MON MAY 22 2000 CURRENTLY...WATER VAPOR SATELLITE LOOP SHOWED A SHORT WAVE MOVING OFF THE MID ATLANTIC COAST WITH ANOTHER SHORT WAVE BEGINNING TO DROP ACROSS THE LOWER MISSISSIPPI VALLEY. INDICATIONS ARE THAT THIS SHORT WAVE WILL TAKE A SIMILAR TRACE AS THE PREVIOUS S/W AND PASS NORTH OF THE AREA...HOWEVER MORNING SOUNDING SHOW FAVORABLE CONDITIONS FOR AFTERNOON SHOWERS AND THUNDERSTORMS...ESPECIALLY SOME WESTERN ZONES SO WILL RE-CONFIGURE ZONE PACKAGE AND GO WITH A CHANCE POP FOR THOSE AREAS. .JAX... .GA...NONE. .FL...NONE. SCOTT
In the hours before
Special weather statement, May 22, 12:00 PM EDT, 1 hour 49 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-222200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT MON MAY 22 2000 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON. AN ISOLATED NUMBER OF THESE THUNDERSTORMS MAY BECOME SEVERE. HOWEVER...MOST ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED ACROSS THE AREA TODAY AND SPOTTER ACTIVATION IS NOT CURRENTLY REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. DANIEL
Special weather statement, May 22, 12:00 PM EDT, 1 hour 49 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-222200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT MON MAY 22 2000 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON. AN ISOLATED NUMBER OF THESE THUNDERSTORMS MAY BECOME STRONG. HOWEVER...MOST ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED ACROSS THE AREA TODAY AND SPOTTER ACTIVATION IS NOT CURRENTLY REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. DANIEL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:34 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.